Spykke wrote:I wanted to add my experiences with Cipralex.
I was prescribed 5mg a day to deal with my depression and anxiety attacks. The first week I felt that I was on another planet with sudden bouts of anxiety which came and went rather as if a tap was being turned on and off. After a week I felt great - I liken it to having looked through a dirty window for years only to have it washed clean. My wife claims her old husband has been abducted and replaced with a new one. Interesting the comments about the placebo effect. I'm not sure how much this is a factor in my case but the tablets certainly had an effect beyond just making me feel better.
Side effects? Oh yes, there are several - Hot flushes (my wife thinks this is hilarious), weariness with aching limbs and falling asleep early afternoon (sudden without warning). All of these are tolerable given the lift my mind has received.
In my opinion Cipralex is a godsend for me.
Been on Lexipro for one week now and must say that I think it is working. First couple of days I had some mild nausea and slight headache. I also had two panic attacks that came out of nowhere but lasted on a few seconds each and none since.
I've look at the literature but have not found hot flashes weariness and aching limbs as a side effects but after reading your post I feel better as I thought I must have caught a case of the flu but now know it to be a side effect. I just felt achy all over especially in the back, which is how I feel when I have the flu.
On the good side I am able to talk and deal with people again. Before I would avoid people at work if I could because I would get all tense and have chest pains, etc. Heck the other day I sat and talked to some blow hard for 20 minutes and smiled the whole time without one sign of anxiety.
I take the medicine first thing in the morning and I do feel like I'm in a fog for the first couple of hours but then it wears off. Hopefully after I have been on longer this will go away. I'm excited to see how I feel after 4 weeks after this has had time to fully kick in.
Only other problems are I'm not sleeping as well as I use to (I sleep for 3-4 hours then awake. I usually read for an hour and am able to get back to sleep) Also I have lost almost all interest in sex for the time being (use to think of little else
) I willing to see if this go away though as the benefits, as of know, are definatley out weighing the problems.
One last thing for those of you that have been fighting taking the medicine for whatever reason. I was in your boat for a full year, I tried everything else but nothing worked. finally I said something has to change. I was terrified of the side effects but, as you can see, have been very mild to date. So please give this stuff a try, don't feel like your giving in you're not just like a diabetic that needs insulin you need this medication, it is not a reflection on you anymore than insulin is for a diabetic.